American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists · 2026
The XYZs of xylazine: Management of withdrawal and complications.
СтатьяКлинический случайНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Khaddage Sarah, Schultz Kelsey, Le Tamy
Аннотация
PURPOSE: We describe the case of a 33-year-old female patient with a past medical history of substance use disorder admitted for bilateral lower extremity infections characteristic of intravenous xylazine use. The patient's medical management was complicated by co-occurring xylazine and fentanyl withdrawal, for which there is little evidence-based guidance.
SUMMARY: Utilizing evidence from local guidance and case reports, the patient was treated using a multipronged approach. A wound care protocol from the Philadelphia Department of Public Health was added to systemic antibiotics to manage leg wounds. The patient's history of complicated opioid withdrawal requiring intensive care unit admission prompted the use of a 5-day buprenorphine microinduction protocol. The protocol lasted longer than anticipated due to difficulties with veinous access and management of withdrawal symptoms. A variety of α2-adrenergic receptor agonists were administered to mitigate xylazine-specific withdrawal symptoms, with varying levels of tolerance and effectiveness. Lastly, the patient's underlying history of depression and anxiety was addressed using a combination of pharmacotherapy and psychiatry, with plans for outpatient follow-up.
CONCLUSION: By harnessing the principles behind the various α-adrenergic receptor agonists, medication management of co-occurring xylazine and fentanyl withdrawal may be tailored to patient-specific factors.
SUMMARY: Utilizing evidence from local guidance and case reports, the patient was treated using a multipronged approach. A wound care protocol from the Philadelphia Department of Public Health was added to systemic antibiotics to manage leg wounds. The patient's history of complicated opioid withdrawal requiring intensive care unit admission prompted the use of a 5-day buprenorphine microinduction protocol. The protocol lasted longer than anticipated due to difficulties with veinous access and management of withdrawal symptoms. A variety of α2-adrenergic receptor agonists were administered to mitigate xylazine-specific withdrawal symptoms, with varying levels of tolerance and effectiveness. Lastly, the patient's underlying history of depression and anxiety was addressed using a combination of pharmacotherapy and psychiatry, with plans for outpatient follow-up.
CONCLUSION: By harnessing the principles behind the various α-adrenergic receptor agonists, medication management of co-occurring xylazine and fentanyl withdrawal may be tailored to patient-specific factors.